Tornadoes · United States · Minnesota · 2022

EF1 tornado, Naytahwaush, Minnesota, June 24, 2022

This EF1 tornado ran 3.8 miles across Mahnomen County on June 24, 2022, touching down at 9:16 PM CDT and reaching 400 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 24, 2022
Touchdown
9:16 PM CDT (02:16 UTC)
Lifted
9:23 PM CDT (02:23 UTC)
On the ground
7 minutes
Path length
3.8 miles (6.1 km)
Path width
400 yards (366 m)
Deaths
0
Injuries
0
County
Mahnomen County
Touchdown point
47.250, -95.680
Lift-off point
47.272, -95.605
Record number
2206242016-02

What the Weather Service recorded

Two rounds of severe thunderstorms produced large hail and gusty winds across the northern Red River Valley and into northwest Minnesota. Hail up to 2.75 inches was reported.

This tornado was likely wrapped in downburst winds and heavy rain as is tracked east northeastward across North Twin Lake and the community of Naytahwaush, ending around 1 ene of town by 923 pm CDT. The tornado snapped or uprooted numerous pine, poplar, and oak trees. It tore roughly 40 percent of the roof decking off of one house and shingles and roofing materials off of other buildings along its path. Peak winds were estimated to 105 mph, with a maximum width of 400 yards.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

16 minutes of warning. NWS FGF issued a tornado warning for this county at 02:00 UTC, 16 minutes before the tornado touched down, in force until 02:32 UTC.

The county was under a severe thunderstorm watch, issued at 00:19 UTC and running to 05:00 UTC.

Issued (UTC)ExpiredProductOffice
18:40 UTC00:19 UTCSevere Thunderstorm WatchFGF
00:19 UTC05:00 UTCSevere Thunderstorm WatchFGF
01:10 UTC02:15 UTCSevere Thunderstorm WarningFGF
01:36 UTC02:30 UTCSevere Thunderstorm WarningFGF
01:43 UTC02:45 UTCSevere Thunderstorm WarningFGF
02:00 UTC02:32 UTCTornado WarningFGF
02:24 UTC03:30 UTCSevere Thunderstorm WarningFGF
02:38 UTC03:30 UTCSevere Thunderstorm WarningFGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:06 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the tornado touched down at Jun 24, 7:51 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 24, 7:51 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
751 PM CDT Fri Jun 24 2022

.UPDATE...
Issued at 734 PM CDT Fri Jun 24 2022

Well developed QLCS has finally propagated to the east from its
stationary position over the Devils Lake basin earlier this
afternoon. It has resulted in wind gusts measured up to 88 mph,
a few brief tornadoes mainly embedded within converging
boundaries, hail, and flooding. A displaced outflow boundary
trackable on radar is very apparent, of which will likely hold
dust which has a history of decreasing visibility under 1 mile bringing
its own impacts. This QLCS is still tapping into moist, very
unstable air mass to its south and east. And with sufficient
available shear, organized convection is expected to last through
the evening into Minnesota.

With this expectation, an additional Severe Thunderstorm Watch
has been issued for southern Valley into west- central and
northwest MN. This QLCS still holds potential for severe weather
including gusty winds over 70 mph, hail, and possibly some
embedded tornadoes as propagates to the east/southeast into this
evening. Flooding may also continue, however may not be as much of
a concern as before with heavy rainfall rates progressing quicker
than early in the afternoon.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 322 PM CDT Fri Jun 24 2022

Convection will be the main headache for the period.

Southwesterly flow aloft will continue to bring some weak vorts
into the region this afternoon and tonight, but the main upper low
will be to our northwest until tomorrow. The warm front has lifted
into northeastern ND, with rich moisture and instability across
most of the CWA. Storms have been firing near the warm front
across northeastern ND and northwestern MN, with the somewhat
limited (25-35 kts) of deep layer shear, storms have been a bit
messy and only briefly organized. However, there continues to be
plenty of instability with updrafts firing, and severe threat will
remain through this evening.

Later on this evening, the surface low currently over central SD
and cold front over northwestern ND will push eastward into our
CWA. CAMs have the storms that have so far been pretty slow moving
along the warm front, accelerate and push eastward by midnight.
Think at this point the messy convection with sporadic hail
threat will become more of an organized MCS, with damaging winds
the main headache. Severe storms will push eastward out of our
region by tomorrow morning.

Impacts will be a lot less tomorrow as the main upper low moves
across southern Manitoba. Some showers and thunderstorms will be
continuing near the international border as we get some good lapse
rates with warm air at the surface and colder mid levels. However,
no severe storms are expected with this activity. Cold air
advection will bring drier and more stable air into the region,
along with temps back into the 60s and 70s along with blustery
northwest surface winds.

.LONG TERM...(Sunday through Friday)
Issued at 322 PM CDT Fri Jun 24 2022

Sunday through Tuesday...Northwesterly flow aloft for the early
part of the period, with cooler than average temperatures on
Sunday warming up for the start of the work week as the upper low
pulls away from the Northern Plains. Lingering showers along the
northern border as cold upper temps continue for a bit longer on
Sunday, then a bit of a break before the next reinforcing
shortwave Monday night/Tuesday morning.

Wednesday through Friday...Upper flow becomes more west to
southwesterly during this period, although predictability is
pretty low. There will be several weak shortwaves moving through,
but not much signal in the ensembles for any large variations
from climo. With low predictability and an active short term,
will keep the blended solution of periodic low precip chances and
near seasonal temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 734 PM CDT Fri Jun 24 2022

Widespread thunderstorms continue across the area through 06 UTC,
including the potential for severe thunderstorms. Impacts are
likely around TAF sites, mainly from erratic gusty winds over
30kt, lightning, and decreased visibility from heavy rainfall and
blowing dust.

After convection, there is the expectation for low level moisture
to contribute to MVFR CIGs at some sites. Gusty winds are also expected
tomorrow.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...CJ
SHORT TERM...JR
LONG TERM...JR
AVIATION...CJ
Hazardous weather outlook, Jun 24, 4:35 AM CDT, 16 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
435 AM CDT Fri Jun 24 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-250945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
435 AM CDT Fri Jun 24 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Numerous severe thunderstorms are expected across much of eastern
North Dakota and west-central and northwest Minnesota. The main
hazards will be large hail up to 2 inches and damaging wind gusts
of 70 to 75 mph. Isolated tornadoes are also possible. Storms
will initially be more scattered and capable of producing all
hazards, but will eventually form into a line that will carry all
hazards as well. Localized flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters may be needed.

In the hours before

Local storm report, Jun 24, 8:04 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
804 PM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     6 SW WARREN             48.13N 96.86W
06/24/2022  M54 MPH          Polk               MN   MESONET

            PEAK WIND MEASURED AT AN NDAWN STATION AT 3 METERS.

&&

GREGORY.GUST
Special weather statement, Jun 24, 8:09 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
809 PM CDT Fri Jun 24 2022

MNZ002-003-022-023-027>030-NDZ039-053-250145-
West Becker MN-East Becker MN-Mahnomen MN-Clay MN-
South Clearwater MN-Norman MN-Wilkin MN-West Otter Tail MN-
Richland ND-Cass ND-
809 PM CDT Fri Jun 24 2022

...Strong thunderstorms will impact portions of Clay, eastern Norman,
northwestern Otter Tail, northwestern Wilkin, Mahnomen, western
Becker, southwestern Clearwater, southeastern Cass and north central
Richland Counties through 845 PM CDT...

At 808 PM CDT, Doppler radar was tracking a gust front assocaited
with strong thunderstorms along a line extending from near Gary to
near Kragnes to Chaffee. The gusty winds will be ahead of
the rain along the gust front. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Gary, Ranum and Oakport around 810 PM CDT.
  Waukon and Averill around 815 PM CDT.
  Glyndon, Faith and Durbin around 820 PM CDT.
  Mahnomen around 825 PM CDT.
  Muskoda and Davenport around 830 PM CDT.

Other locations impacted by these storms include Moorhead Airport,
Casselton Airport and West Argusville.

This includes the following highways...
 Interstate 29 between mile markers 42 and 79.
 Interstate 94 in North Dakota between mile markers 323 and 352.
 Interstate 94 in Minnesota between mile markers 1 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota...and southeastern North Dakota. A Severe
Thunderstorm Watch also remains in effect until 300 AM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.

&&

LAT...LON 4667 9598 4650 9705 4686 9743 4713 9679
      4750 9629 4750 9620 4722 9540
TIME...MOT...LOC 0108Z 302DEG 33KT 4739 9621 4697 9667 4679 9735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 24, 8:22 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
822 PM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 N HUNTER              47.24N 97.22W
06/24/2022  E1.00 INCH       Cass               ND   TRAINED SPOTTER

&&

GREGORY.GUST
Special weather statement, Jun 24, 8:24 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
824 PM CDT Fri Jun 24 2022

MNZ002-NDZ030-039-250200-
Norman MN-Traill ND-Cass ND-
824 PM CDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of western Norman,
northeastern Cass and southeastern Traill Counties through 900 PM
CDT...

At 824 PM CDT, trained weather spotters reported a strong
thunderstorm over Blanchard, or 35 miles northwest of Fargo, moving
east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Kelso and Hillsboro around 835 PM CDT.
  Grandin around 840 PM CDT.
  Halstad and Hendrum around 855 PM CDT.

Other locations impacted by this storm include American Crystal
Sugar.

This includes Interstate 29 between mile markers 88 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Minnesota...and southeastern North Dakota.

&&

LAT...LON 4717 9727 4742 9731 4750 9674 4717 9672
TIME...MOT...LOC 0124Z 265DEG 31KT 4732 9719

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 24, 8:28 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
828 PM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 NE TOKIO              47.96N 98.77W
06/24/2022                   Benson             ND   PUBLIC

            LARGE TREE BRANCHES DOWN AT BLACK TIGER BAY.

&&

GREGORY.GUST
Local storm report, Jun 24, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
857 PM CDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND DMG     3 S GRAND FORKS         47.87N 97.06W
06/24/2022                   Grand Forks        ND   NWS EMPLOYEE

            LARGE 4 TO 8 INCH DIAMETER TREE BRANCHES AND LIMBS BROKEN
            DOWN AROUND SOUTH GRAND FORKS.

&&

GREGORY.GUST

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

International Fa, MN (KINL), 00:00Z

2.3 hours before the tornado, 227 km from the path. June 25, 2022.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2022-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1341 joules per kilogram, CIN -84, lifted condensation level 1379 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, International Fa, MN at 00:00Z on 2022-06-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 7 square meters per square second, 0 to 6 km bulk shear 19 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-84 J/kg
Surface CAPE
2735 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
19 kt
0-1 km bulk shear
3 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1
0-3 km lapse rate
6.9 K/km

Open this sounding in Storm Lab

International Fa, MN (KINL), 12:00Z

9.7 hours after it, 227 km from the path. June 25, 2022.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2022-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 47 joules per kilogram, CIN -9, lifted condensation level 532 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, International Fa, MN at 12:00Z on 2022-06-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 197 square meters per square second, 0 to 6 km bulk shear 44 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-9 J/kg
Surface CAPE
19 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

The surface observations

Mahnomen (3N8), 22 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:35 UTC80.270.2150° 6 kt1006.4
00:55 UTC8069.8140° 9 kt1005.8VCTS
01:15 UTC79.369.6140° 10 kt151004.7VCTS
01:35 UTC79.569.3130° 13 kt1003.4VCTS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Fargo/Grand Forks radar (KMVX), 130 km away, was scanning. The volume nearest the touchdown began at 02:16 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:43 UTCTSTM WND GST 563 S WaukonNorman, MNPEAK WIND MEASURED AT AN NDAWN AT 3 METERS.
01:43 UTCTSTM WND GST 563 S WaukonNorman, MNPEAK WIND MEASURED AT AN NDAWN AT 3 METERS.
02:01 UTCTSTM WND GST 594 Sse MahnomenMahnomen, MNPEAK WIND MEASURED AT THE MNDOT RWIS ON HIGHWAY 59.
02:01 UTCTSTM WND GST 594 Sse MahnomenMahnomen, MNPEAK WIND MEASURED AT THE MNDOT RWIS ON HIGHWAY 59.
02:11 UTCTSTM WND GST 582 Wnw LengbyPolk, MN
02:11 UTCTSTM WND GST 582 Wnw LengbyPolk, MN
02:16 UTCTORNADO 13 Wsw NaytahwaushMahnomen, MNTHIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN AS IS TRACKED EAST NORTHEASTWARD ACROSS NORTH TWIN LAKE AND THE COMMUNITY OF NAYTAHWAUSH, ENDING AROUND 1 ENE OF TOWN BY 923 PM CDT. THE TORNADO SNAPPED O
02:16 UTCTORNADO 13 Wsw NaytahwaushMahnomen, MNTHIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN AS IS TRACKED EAST NORTHEASTWARD ACROSS NORTH TWIN LAKE AND THE COMMUNITY OF NAYTAHWAUSH, ENDING AROUND 1 ENE OF TOWN BY 923 PM CDT. THE TORNADO SNAPPED O
02:21 UTCTSTM WND GST 832 Wnw LengbyPolk, MNPEAK WIND MEASURED AT THE MNDOT RWIS STATION ALONG HIGHWAY 2.
02:21 UTCTSTM WND GST 832 Wnw LengbyPolk, MNPEAK WIND MEASURED AT THE MNDOT RWIS STATION ALONG HIGHWAY 2.
02:45 UTCTSTM WND DMG1 S ZerkelClearwater, MNSEVERAL PINE AND POPLAR TREES BLOWN DOWN ALONG MN200. TIME ESTIMATED BASED ON RADAR.
02:53 UTCTSTM WND DMG6 E RichwoodBecker, MNPHOTO RELAYED VIA SOCIAL MEDIA OF A LARGE PINE TREE ON THE ROOF OF THE DISCOVERY CENTER AT TAMARAC NWR. TIME ESTIMATED.
02:53 UTCTSTM WND DMGRochertBecker, MNBECKER COUNTY SHERIFFS OFFICE REPORTED WIDESPREAD DAMAGE NEAR THE COTTON LAKE AND ROCHERT AREA. DAMAGE INCLUDED NUMEROUS TREES AND POWER LINES DOWN, LARGE TREE FELL INTO KITCHEN OF HOME, NUMEROUS TREES BLOCKING ROADS. TI
02:55 UTCTSTM WND GST 542 Wnw Detroit LakesBecker, MNPEAK WIND MEASURED AT THE DETROIT LAKES AIRPORT /KDTL?.
02:55 UTCTSTM WND GST 542 Wnw Detroit LakesBecker, MNPEAK WIND MEASURED AT THE DETROIT LAKES AIRPORT /KDTL?.
02:58 UTCTORNADO 2RochertBecker, MNTHIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS FOR PORTIONS OF ITS NEARLY 31 MILE PATH,THROUGH LITTLE TOAD LAKE, TOAD LAKE, AND WOLF LAKE, ENDING AROUND 2 SE OF MENAHGA BY 1035 PM CDT. NUMEROUS PINE, OAK, AND POPLAR
02:58 UTCTORNADO 2RochertBecker, MNTHIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS FOR PORTIONS OF ITS NEARLY 31 MILE PATH,THROUGH LITTLE TOAD LAKE, TOAD LAKE, AND WOLF LAKE, ENDING AROUND 2 SE OF MENAHGA BY 1035 PM CDT. NUMEROUS PINE, OAK, AND POPLAR
02:58 UTCTORNADO 2RochertBecker, MNTHIS TORNADO WAS LIKELY WRAPPED IN DOWNBURST WINDS FOR PORTIONS OF ITSNEARLY 31 MILE PATH,THROUGH LITTLE TOAD LAKE,TOAD LAKE, WOLF LAKE, ENDING AROUND 2 SE OF MENAGHA BY 1035 PM CDT. NUMEROUS PINE, OAK, AND POPLAR TREES
02:59 UTCTSTM WND GST 722 N Detroit LakesBecker, MNPEAK WIND MEASURED AT A RAWS STATION. TIME ESTIMATED BASED ON RADAR AND OTHER NEARBY WIND SENSOR REPORTS.
02:59 UTCTSTM WND GST 722 N Detroit LakesBecker, MNPEAK WIND MEASURED AT A RAWS STATION. TIME ESTIMATED BASED ON RADAR AND OTHER NEARBY WIND SENSOR REPORTS.
03:02 UTCHAIL 1.75RochertBecker, MNBECKER COUNTY SHERIFFS OFFICE RELAYED REPORT OF GOLF BALL SIZED HAIL NEAR ROCHERT. TIME ESTIMATED FROM RADAR.
03:10 UTCTSTM WND DMG3 Wnw Toad LakeBecker, MNREPORT OF TRESS DOWN ON CAMPER TRAILERS AT LITTLE TOAD LAKE. POWER LINES DOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS.
03:10 UTCTSTM WND DMG3 Wnw Toad LakeBecker, MNREPORT OF TRESS DOWN ON CAMPER TRAILERS AT LITTLE TOAD LAKE. POWER LINES DOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS.
03:10 UTCTSTM WND DMGToad LakeBecker, MNREPORT OF TRESS DOWN ON CAMPER TRAILERS. POWER LINES DOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS.
03:20 UTCTSTM WND GST 67OsageBecker, MNPEAK WIND MESURED AT THE RWIS STATION IN OSAGE ON HIGHWAY 34.
03:30 UTCTSTM WND DMG4 Se Lake GeorgeHubbard, MNSEVERAL PINE TREES BLOWN DOWN ALONG THE EAST END OF LAKE GEORGE. TIME ESTIMATED BASED ON RADAR.
03:37 UTCTSTM WND GST 612 Ssw Park RapidsHubbard, MNPEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/.
03:37 UTCTSTM WND GST 612 Ssw Park RapidsHubbard, MNPEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/.
03:40 UTCTSTM WND DMG4 Ene EmmavilleHubbard, MNPOWER OUTAGE REPORTED AT CAMP WILDERNESS ON MANTRAP LAKE.
03:40 UTCTSTM WND DMG4 Ene EmmavilleHubbard, MNPOWER OUTAGE REPORTED AT CAMP WILDERNESS ON MANTRAP LAKE.
03:42 UTCTSTM WND GST 592 Ssw Park RapidsHubbard, MNSECOND PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/.
03:42 UTCTSTM WND GST 592 Ssw Park RapidsHubbard, MNSECOND PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/.
03:42 UTCTSTM WND GST 611 Ssw Park RapidsHubbard, MNASOS STATION KPKD PARK RAPIDS AP MN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are

The other tornadoes of June 24, 2022

10 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 242:56 PM CDTEF0Cavalier, ND2.010
June 243:27 PM CDTEF1Walsh, ND2.2100
June 243:42 PM CDTUnratedWells, ND0.325
June 244:52 PM CDTEF0Nelson, ND0.7100
June 245:01 PM CDTEF0Nelson, ND0.4100
June 245:15 PM CDTEF0Nelson, ND1.0100
June 245:34 PM CDTEF0Grand Forks, ND2.9100
June 247:40 PM MDTUnratedDundy, NE2.150
June 249:16 PM CDTEF0Pennington, MN0.140
June 249:58 PM CDTEF2Becker, MN30.9600

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.